NPH Insulin

older man
By older man Latest Reply 2011-11-13 15:02:05 -0600
Started 2011-11-12 20:10:12 -0600

My new vial if NPH Insulin (second one ) goes clear between uses. My first vial didn't do this. I mix it before use and it looks fine. There are none of the package warning signs of a bad vial. Should I be concerned?


3 replies

Type1Lou
Type1Lou 2011-11-13 15:02:05 -0600 Report

It's been a good number of years since I used NPH insulin but I do remember that it would go clear with sediment at the bottom of the vial and I would rotate the vial gently in my hands to mix the suspension before drawing it up in my syringe. I think this is normal for NPH and once you've mixed it, it should appear uniformly cloudy with no sediment left at the bottom or on the sides of the vial. Talking to your pharmacist about it might ease your worries and they might also be able to tell you what to look for to determine if it's "gone bad".

MEGriff1950
MEGriff1950 2011-11-13 12:19:16 -0600 Report

Hello Older Man, I suggest that you talk with your pharmacist about this. You can also go online to the maker of your insulin to see find information about it there. I was on 2 different insulins and both warrened that if they became cloudy or had spots in them to discontinue use.
Mary

jayabee52
jayabee52 2011-11-12 23:39:41 -0600 Report

Howdy Bruce!

I no longer take NPH, but I did from 11/2006 through 12/2010. My NPH would go clear from time to time but I would roll the vial between the palms of my hands and drew up the insulin and injected it without any difficulty.

Blessings to you and yours

James

Next Discussion: Hello all »